Winter Weather, Gibson
- When
- February 13, 3:00 PM CST to 8:00 PM CST
- Where
- Gibson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.312, -87.585 (the zone’s center; the record gives no point)
Surface low pressure tracked from northwest Tennessee east-northeast across south central Kentucky. Colder air moving in behind this system caused rain to change to snow, with a brief transition period of sleet and freezing rain.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Surface low pressure tracked from northwest Tennessee east-northeast across south central Kentucky. Colder air moving in behind this system caused rain to change to snow, with a brief transition period of sleet and freezing rain. One to two inches of snow fell along and northwest of a line from Evansville to Petersburg. The snow followed about a tenth of an inch of freezing rain in some areas. Strong winds produced blowing snow that reduced visibility to half a mile or less. Roadways were very slick and hazardous. Multiple accidents and spinouts were reported. Evansville police were swamped with accident reports. Officers were not dispatched to some non-injury wrecks or slide-offs. Schools opened late in some areas, such as Posey County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 13, 2:45 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CST TUE FEB 13 2007 .DISCUSSION... BIGGEST CHALLENGE WILL DEALING WITH THE EXISTING STORM SYSTEM AS IT DEPARTS OUR CWA THIS AFTERNOON AND EARLY EVENING. SURFACE LOW CENTERED OVER NW TENNESSEE TO CONTINUE MOVING TOWARD THE EAST NORTHEAST. LATEST PROGS HAVE THE CENTER OVER SOUTH CENTRAL KENTUCKY AT 00Z AND NEAR HUNTINGTON WV BY 06Z. THIS TRACK HAS KEPT THE DEEPER COLD AIR POISED JUST NORTH AND WEST OF OUR CWA MOST OF THE DAY WHICH HAS KEPT THE PRECIP LIQUID...HOWEVER WITHIN THE PAST HOUR WE HAVE GOTTEN REPORTS OF RAIN MIXING WITH SLEET GENERALLY NORTH AND WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO CARBONDALE ILLINOIS. WE HAVE ALSO NOTICED SURFACE TEMPERATURES FALLING AT SITES JUST NORTH AND WEST OF OUR CWA OVER THE PAST COUPLE OF HOURS...SO BASED ON MODEL 1000-850MB THICKNESS FORECASTS AND FALLING TEMPERATURES... WE EXPECT THE TRANSITION FROM LIQUID TO FROZEN PRECIP TO CONTINUE MARCHING SOUTHEASTWARD ACROSS THE CWA THROUGH THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES FOR SNOW ACCUMULATION WILL BE ACROSS THE NORTHERN TWO TIERS OF OUR COUNTIES (WINTER WEATHER ADVISORY AREA) FROM MID AFTERNOON THROUGH EARLY EVENING WHERE COLD AIR WILL WORK ITS WAY SOUTHEASTWARD BEFORE THE ACCUMULATING QPF MOVES NORTHEAST OUT OF THE CWA. ALONG AND EITHER SIDE OF THE I-64 CORRIDOR IN SOUTHWEST INDIANA WE EXPECT MORE OF A FREEZING RAIN/SLEET SCENARIO TO DEVELOP THERE BEFORE THE CHANGEOVER TO SNOW. SOUTH OF THE AFOREMENTIONED AREA SNOW ACCUMULATION SHOULD BE LITTLE TO NONE. THE SOUTHEAST CORNER OF THE CWA WILL BE THE LAST TO CHANGE OVER TO SNOW...AND THIS SHOULD OCCUR BETWEEN 6 AND 9 PM. ALSO BY LATE AFTERNOON NORTHWEST TO NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS POSSIBLE. AFTER MIDNIGHT EXPECT FLURRIES ACROSS THE AREA IN THE WRAP AROUND MOISTURE. IN THE WAKE OF THIS SYSTEM...ARCTIC HIGH PRESSURE WILL DOMINATE KEEPING THE REGION DRY ALONG WITH SOME OF THE COLDEST TEMPERATURES OF THE WINTER THROUGH FRIDAY. FRIDAY NIGHT AND SATURDAY THE NEXT WEATHER MAKER WILL SLIDE SOUTHEAST ACROSS THE AREA. PRECIP SHOULD BE ALL SNOW FRIDAY NIGHT AND RAIN ON SATURDAY WITH THE POSSIBILITY OF RAIN MIXING WITH SNOW ACROSS THE NORTHERN HALF OF THE CWA. HIGH PRESSURE WILL THEN KEEP THE REGION DRY AND COLD THROUGH MONDAY NIGHT. ON TUESDAY THE NEXT SYSTEM WILL MOVE ACROSS THE CWA BUT CURRENT INDICATIONS ARE THAT PRECIP WILL BE ALL RAIN. .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...WINTER WEATHER ADVISORY UNTIL 8 PM FOR PERRY...JEFFERSON... FRANKLIN...WAYNE...HAMILTON...WHITE...EDWARDS...AND WABASH COUNTIES. IN...WINTER WEATHER ADVISORY UNTIL 8 PM FOR GIBSON...PIKE...WARRICK ...VANDERBURGE...AND POSEY COUNTIES. && JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1215 PM CST TUE FEB 13 2007 ILZ084>094-INZ088-KYZ001>022-MOZ076-086-087-100-107>112-114- 141100- JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- 1215 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN OR DRIZZLE WILL PERSIST THIS AFTERNOON...WITH A GRADUAL TRANSITION TO LIGHT SNOW BY LATE AFTERNOON BEFORE ENDING OVERNIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SNOWFALL. ILZ075>078-080>083-INZ081-082-085>087-141100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK- 1215 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN WILL TRANSITION TO A PERIOD OF SLEET OR FREEZING RAIN... BEFORE CHANGING OVER TO SNOW OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA THIS AFTERNOON. THIS MAY RESULT IN MINOR TRAVEL PROBLEMS LATER TODAY. AS TEMPERATURES FALL WELL BELOW FREEZING TONIGHT...ANY LINGERING WATER MAY FREEZE...CREATING PATCHY SLICK SPOTS ON AREA ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE ACCUMULATION. RJP
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9397, 9398, 9399, 9400.